MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0308
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during a coil embolization, a 3x8 orbit galaxy xtrasoft coil (product code 640cx0308, lot number 31634774) failed to detach.The coil was delivered to the target site and filled the aneurysm, but detachment could not be achieved.The physician retracted the coil and used a new one to complete the surgery, without replacing the unspecified microcatheter.There was no reported patient consequence or clinical impact.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h11.Complaint conclusion: a healthcare professional reported that during a coil embolization, a 3x8 orbit galaxy xtrasoft coil (product code: 640cx0308, lot number: 31634774) failed to detach.The coil was delivered to the target site and filled the aneurysm, but detachment could not be achieved.The physician retracted the coil and used a new one to complete the surgery, without replacing the unspecified microcatheter.There was no reported patient consequence or clinical impact.Additional event information received on 10-dec-2025 indicated that a trufill® dcs syringe was used.The same syringe was used to detach subsequent coils.The same syringe previously exceeded the green zone/position.After the coil did not detach at the syringe green zone, it was attempted to deploy the coil at the syringe red alternative detachment zone.The syringe pressurized as intended.The coil was still attached to the coil delivery system when removed from the patient.The device was returned to j&j medtech for further evaluation.A non-sterile 3x8 orbit galaxy xtrasoft coil was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed the coil was noted to be still attached to the delivery system.The coil component was inspected under microscopic magnification; it was found to be in good condition.The orbit galaxy was attached to a lab sample trufill dcs syringe, then the pressure was increased in the syringe by rotating the syringe knob clockwise until the gauge indicator reach the green zone, in approximately 3 seconds the pressure rapidly decreased indicating that the coil has been successfully detached.The functional test was performed successfully.Additionally, no damage was found on the delivery system that could have contributed to the issue reported during the procedure.The customer complaint cannot be confirmed with the evidence available.It is possible that other clinical and procedural factors that cannot be replicated during the analysis may have contributed to the reported failure.A manufacturing record evaluation was performed for the finished device 31634774 number, and no internal actions related to the malfunction were identified.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no internal action is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: coil detachment must be confirmed under fluoroscopy by releasing the second rhv and slowly retracting the delivery tube ensuring that the coil is not being retracted into the tip of the infusion catheter and that the delivery tube marker bands move away from the coil without resistance.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2, and h11.Section b5: additional event information received on 10-dec-2025 indicated that a trufill® dcs syringe was used.The same syringe was used to detach subsequent coils.The same syringe previously exceeded the green zone/position.After the coil did not detach at the syringe green zone, it was attempted to deploy the coil at the syringe red alternative detachment zone.The syringe pressurized as intended.The coil was still attached to the coil delivery system when removed from the patient.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ORBIT GALAXY XTRASOFT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23716544
Report Number3008114965-2025-01370
Device Sequence Number8910470
Product Code KRD
UDI-Device Identifier10886704030607
UDI-Public(01)10886704030607(17)270331(10)31634774
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number640CX0308
Device Lot Number31634774
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer12/11/2025
01/07/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date12/11/2025
01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown